Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: is it normal for bleeding after sex
|noelmarie - Fri Jan 09, 2009 3:32 pm||
i was on the depo shot for 4 years. my last one was in march of 2008. when i started my period again, i had it almost three weeks straight. my doctor put me on two pills to straigten it out. one was prometrium. the other doxycyclen. now that i finished the pills, i bleed for about an hour after sex. even when i don't have intercourse. is this normal, or may there be a problem.
|Debbie Miller, RN - Sat Jan 10, 2009 1:26 pm||
While bleeding after sex is not uncommon and rarely is serious, it still should be checked out in case you have infection or some other condition. Since you are on hormonal therapy, this could be the cause. Stay in touch with your doctor to be sure he/she is aware of the symptoms you are experiencing. I suspect this will resolve on its own but if not, it may be your body signaling something you should follow up with.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.